Alert archive / New Hampshire / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm warning at Mar 1, 2007, 5:40 AM EST for Cheshire County, Hillsborough County, New Hampshire. It took effect at Mar 1, 2007, 9:00 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2007, 5:40 AM EST (10:40 UTC)
- In effect from
- Mar 1, 2007, 9:00 PM EST
- Expired
- Mar 1, 2007, 11:08 PM EST
- In force
- 2 hr
- Issued by
- NWS Boston/Norton, MA
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 127 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 011040 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 540 AM EST THU MAR 1 2007 ...WINTRY WEATHER EXPECTED THURSDAY NIGHT AND FRIDAY MORNING... .STRONG LOW PRESSURE WILL MOVE INTO THE GREAT LAKES LATE TODAY AND TONIGHT. SECONDARY LOW PRESSURE WILL FORM OVER THE MIDDLE ATLANTIC REGION LATE TONIGHT AND MOVE ACROSS SOUTHERN NEW ENGLAND ON FRIDAY. SNOW WILL OVERSPREAD THE REGION TONIGHT THEN MIX WITH AND CHANGE TO SLEET...FREEZING RAIN AND POSSIBLY RAIN FROM SOUTHWEST TO NORTHEAST LATE TONIGHT INTO FRIDAY MORNING. NHZ011-012-015-011700- /O.UPG.KBOX.WS.A.0003.070302T0000Z-070302T1700Z/ /O.NEW.KBOX.WS.W.0002.070302T0000Z-070302T1700Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 540 AM EST THU MAR 1 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WARNING FOR SOUTHWEST NEW HAMPSHIRE...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE POSSIBLE BY EARLY FRIDAY AFTERNOON. SNOW WILL OVERSPREAD THE REGION BY MIDNIGHT AND WILL QUICKLY BECOME HEAVY AT TIMES. HEAVY SNOW WILL BE FALLING DURING THE MORNING COMMUTE. WARMER AIR ALOFT WILL MOVE INTO THE REGION DURING FRIDAY MORNING WHICH WILL ALLOW THE SNOW TO MIX WITH OR POSSIBLY CHANGE TO SLEET AND FREEZING RAIN. ICE ACCUMULATIONS WILL BE LESS THAN ONE QUARTER INCH. THE PRECIPITATION WILL TAPER OFF EARLY FRIDAY AFTERNOON. A WINTER STORM WARNING IS ISSUED WHEN AN AVERAGE OF 6 OR MORE INCHES OF SNOW IS EXPECTED IN A 12 HOUR PERIOD OR FOR 8 OR MORE INCHES IN A 24 HOUR PERIOD. TRAVEL WILL BE SLOW AT BEST ON WELL TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED SURFACES. $$ MAZ005-006-011700- /O.EXA.KBOX.WS.A.0003.070302T0000Z-070302T1700Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE 540 AM EST THU MAR 1 2007 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER STORM WATCH NOR NORTHEAST MASSACHUSETTS...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. SNOW WILL OVERSPREAD NORTHEAST MASSACHUSETTS SHORTLY AFTER MIDNIGHT TONIGHT AND QUICKLY BECOME HEAVY AT TIMES. HEAVY SNOW WILL LIKELY BE FALLING DURING THE MORNING COMMUTE. WARMER AIR ALOFT WILL MOVE INTO THE REGION DURING FRIDAY MORNING WHICH WILL ALLOW THE SNOW TO MIX WITH AND CHANGE TO SLEET AND FREEZING RAIN. TOTAL SNOW ACCUMULATIONS MAY APPROACH 6 INCHES BEFORE THE CHANGEOVER...ESPECIALLY NEAR THE NEW HAMPSHIRE BORDER. LESSER AMOUNTS ARE EXPECTED FURTHER SOUTH. ICE ACCUMULATIONS SHOULD BE LESS THAN ONE QUARTER INCH. THE PRECIPITATION WILL CHANGE TO A PERIOD OF RAIN BEFORE TAPERING OFF EARLY FRIDAY AFTERNOON. A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD OR 8 OR MORE INCHES IN A 24 HOUR PERIOD...OR A DANGEROUS MIXTURE OF SNOW...SLEET... AND FREEZING RAIN. ANYONE TRAVELING LATE TONIGHT AND FRIDAY SHOULD PREP RARE FOR DIFFICULT TRAVEL. $$ MAZ002>004-008-010-026-011700- /O.CON.KBOX.WS.A.0003.070302T0000Z-070302T1700Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...AMHERST...NORTHAMPTON...AYER 540 AM EST THU MAR 1 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... SNOW WILL OVERSPREAD NORTH CENTRAL AND WESTERN MASSACHUSETTS BETWEEN 9 PM AND MIDNIGHT TONIGHT. THE SNOW WILL QUICKLY BECOME HEAVY AT TIMES AND WILL ALSO MIX WITH SLEET AS WARMER AIR ALOFT MOVES INTO THE REGION. THE PRECIPITATION WILL GRADUALLY CHANGE TO ALL SLEET AND FREEZING RAIN FRIDAY MORNING. THE CHANGEOVER WILL OCCUR FIRST ACROSS WESTERN MASSACHUSETTS BY DAYBREAK...THEN REACHING NORTH CENTRAL MASSACHUSETTS. A MIXTURE OF SNOW SLEET AND FREEZING RAIN WILL MAKE FOR A SLOW AND DIFFICULT MORNING COMMUTE. TOTAL SNOW ACCUMULATIONS MAY APPROACH 6 INCHES BEFORE THE CHANGEOVER...ESPECIALLY NEAR THE NEW HAMPSHIRE BORDER. LESSER AMOUNTS ARE EXPECTED FURTHER SOUTH. ICE ACCUMULATIONS SHOULD BE LESS THAN ONE QUARTER INCH. THE PRECIPITATION WILL CHANGE TO A PERIOD OF RAIN BEFORE TAPERING OFF EARLY FRIDAY AFTERNOON. A WINTER STORM WATCH IS ISSUED FOR THE POTENTIAL OF ACCUMULATING SNOW OF 6 OR MORE INCHES IN A 12 HOUR PERIOD OR 8 OR MORE INCHES IN A 24 HOUR PERIOD...OR A DANGEROUS MIXTURE OF SNOW...SLEET... AND FREEZING RAIN. ANYONE TRAVELING LATE TONIGHT AND FRIDAY SHOULD PREP RARE FOR DIFFICULT TRAVEL. $$ KJC
3 follow-up statements
000 WWUS41 KBOX 011641 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1141 AM EST THU MAR 1 2007 ...WINTRY WEATHER EXPECTED LATE TONIGHT AND FRIDAY... .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL FORM ANOTHER LOW CENTER OVER THE MID ATLANTIC REGION LATE TONIGHT. THIS SECONDARY LOW IS EXPECTED TO TRACK THROUGH SOUTHERN NEW ENGLAND FRIDAY...MOST LIKELY ACROSS CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS. THIS WILL CAUSE SNOW TO CHANGE TO A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN ACROSS MUCH OF INTERIOR SOUTHERN NEW ENGLAND. NHZ011-012-015-020045- /O.CON.KBOX.WS.W.0002.070302T0000Z-070302T1700Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1141 AM EST THU MAR 1 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST FRIDAY... TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED BY EARLY FRIDAY AFTERNOON. SNOW WILL BEGIN AROUND MIDNIGHT AND WILL BECOME HEAVY AT TIMES. HEAVY SNOW IS EXPECTED TO CONTINUE THROUGH THE FRIDAY MORNING COMMUTE. MILDER AIR WILL TRY TO MOVE INTO THE REGION LATE FRIDAY MORNING... WHICH MAY CAUSE THE SNOW TO MIX WITH...OR EVEN CHANGE TO SLEET AND FREEZING RAIN. THIS IS MOST LIKELY TO OCCUR NEAR THE MASSACHUSETTS BORDER. ANY ICE ACCRETION WOULD BE LESS THAN ONE QUARTER OF AN INCH. THE PRECIPITATION WILL TAPER OFF EARLY FRIDAY AFTERNOON. PLAN ON A SLOWER THAN NORMAL FRIDAY MORNING COMMUTE. TRAVEL MAY BE SLOW ON TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED ROADWAYS. $$ MAZ002>006-008-010-026-020045- /O.CON.KBOX.WS.A.0003.070302T0000Z-070302T1700Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...AMHERST...NORTHAMPTON...AYER 1141 AM EST THU MAR 1 2007 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FOR NORTHERN MASSACHUSETTS. IT IS STILL UNCERTAIN AS TO HOW MUCH SNOW...SLEET AND FREEZING RAIN WILL AFFECT THE REGION FROM THE UPCOMING STORM. WINTER STORM WARNINGS OR WINTER WEATHER ADVISORIES WILL LIKELY BE ISSUED THIS AFTERNOON...AS THE FORECAST BECOMES MORE CERTAIN. TOTAL SNOWFALL OF 4 TO 7 INCHES ARE POSSIBLE BY MIDDAY FRIDAY. SNOW WILL BEGIN IN WESTERN MASSACHUSETTS TOWARD MIDNIGHT... THEN WILL REACH CENTRAL AND NORTHEAST MASSACHUSETTS BEFORE DAYBREAK FRIDAY. MILDER AIR WILL WORK INTO THE REGION FRIDAY MORNING. THIS SHOULD CAUSE THE SNOW TO MIX WITH SLEET AND FREEZING RAIN BY MID TO LATE MORNING...RESULTING IN ICE ACCRETION OF LESS THAN ONE QUARTER OF AN INCH. THE WINTRY MIX MAY EVEN CHANGE TO RAIN AS THE PRECIPITATION ENDS EARLY FRIDAY AFTERNOON... ESPECIALLY IN NORTHEAST MASSACHUSETTS. PLAN ON A SLOWER THAN NORMAL FRIDAY MORNING COMMUTE. TRAVEL MAY BE SLOW ON TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED ROADWAYS. $$ JWD
000 WWUS41 KBOX 012018 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 318 PM EST THU MAR 1 2007 ...WINTRY WEATHER WILL AFFECT INTERIOR SOUTHERN NEW ENGLAND LATE TONIGHT AND FRIDAY... .A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES WILL FORM ANOTHER LOW CENTER OVER THE MID ATLANTIC REGION LATE TONIGHT. THIS SECONDARY LOW IS EXPECTED TO TRACK THROUGH SOUTHERN NEW ENGLAND FRIDAY...MOST LIKELY ACROSS CONNECTICUT...RHODE ISLAND AND EASTERN MASSACHUSETTS. THIS WILL CAUSE SNOW TO CHANGE TO A WINTRY MIX OF SNOW...SLEET AND SOME FREEZING RAIN ACROSS MUCH OF INTERIOR SOUTHERN NEW ENGLAND. NHZ011-012-015-020400- /O.EXT.KBOX.WS.W.0002.070302T0200Z-070302T1700Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 318 PM EST THU MAR 1 2007 ...WINTER STORM WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY FOR SOUTHWEST NEW HAMPSHIRE. TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED...WITH THE HIGHEST TOTALS IN NORTHERN SECTIONS OF CHESHIRE AND HILLSBOROUGH COUNTIES. SNOW WILL BEGIN TOWARD MIDNIGHT IN CHESHIRE COUNTY...AND WILL REACH NASHUA AND MANCHESTER BY 4 AM. THE SNOW WILL QUICKLY BECOME HEAVY AT TIMES... HAVING AN IMPACT ON THE FRIDAY MORNING COMMUTE. ACCUMULATIONS BY DAYBREAK WILL AVERAGE BETWEEN 2 AND 4 INCHES. MILDER AIR WILL TRY TO MOVE INTO THE REGION LATE FRIDAY MORNING... WHICH MAY CAUSE THE SNOW TO MIX WITH...OR EVEN CHANGE TO SLEET AND FREEZING RAIN. THIS IS MOST LIKELY TO OCCUR NEAR THE MASSACHUSETTS BORDER. ANY ICE ACCRETION WOULD BE LIGHT...UP TO ONE TENTH OF AN INCH. THE PRECIPITATION WILL TAPER OFF AROUND MIDDAY FRIDAY. PLAN ON A SLOWER THAN NORMAL FRIDAY MORNING COMMUTE. TRAVEL MAY BE SLOW ON TREATED SURFACES...AND QUITE DIFFICULT ON ANY UNPLOWED OR UNTREATED ROADWAYS. $$ MAZ002>006-008-010-026-020400- /O.UPG.KBOX.WS.A.0003.070302T0000Z-070302T1700Z/ /O.NEW.KBOX.WW.Y.0006.070302T0200Z-070302T1700Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...AMHERST...NORTHAMPTON...AYER 318 PM EST THU MAR 1 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...WITH THE HIGHEST TOTALS ALONG THE ROUTE 2 CORRIDOR AND NEAR THE STATE BORDER. SNOW WILL BEGIN TOWARD MIDNIGHT IN NORTHWEST MASSACHUSETTS...AND WILL REACH THE MERRIMACK VALLEY BY 4 AM. ACCUMULATIONS WILL AVERAGE BETWEEN 2 AND 4 INCHES BY DAYBREAK. MILDER AIR WILL TRY TO MOVE INTO NORTHERN MASSACHUSETTS FRIDAY MORNING... WHICH SHOULD CAUSE THE SNOW TO MIX WITH...OR EVEN CHANGE TO SLEET AND FREEZING RAIN. THIS IS MOST LIKELY TO OCCUR FROM THE ROUTE 2 CORRIDOR TO THE STATE BORDER. ANY ICE ACCRETION WOULD BE LIGHT...UP TO ONE TENTH OF AN INCH. THE WINTRY PRECIPITATION WILL TAPER OFF AROUND MIDDAY FRIDAY. PLAN ON A SLOWER THAN NORMAL FRIDAY MORNING COMMUTE. SNOW AND ICE WILL MAKE DRIVING DIFFICULT...BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS. BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ MAZ007-009-011-012-014-020400- /O.NEW.KBOX.WW.Y.0006.070302T0200Z-070302T1700Z/ EASTERN ESSEX MA-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- INCLUDING THE CITIES OF...GLOUCESTER...BLANDFORD...SPRINGFIELD... MILFORD...WORCESTER...CAMBRIDGE 318 PM EST THU MAR 1 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM EST FRIDAY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. SNOW WILL BEGIN TOWARD MIDNIGHT NEAR SPRINGFIELD AND WILL REACH CENTRAL AND NORTHEAST MASSACHUSETTS BY 4 AM. ACCUMULATIONS WILL AVERAGE BETWEEN 1 AND 3 INCHES BY DAYBREAK. MILDER AIR WILL WORK INTO THE MASS PIKE REGION AND THE NORTHEAST MASSACHUSETTS COASTLINE FRIDAY MORNING...CAUSING THE SNOW TO CHANGE TO SLEET AND EVENTUALLY RAIN. POCKETS OF FREEZING RAIN ARE POSSIBLE IN THE DEEPER VALLEYS...BUT ANY ICE ACCRETION WOULD BE LIGHT AND LESS THAN ONE TENTH OF AN INCH. RAIN WILL TAPER OFF AROUND MIDDAY FRIDAY. PLAN ON A SLOWER THAN NORMAL FRIDAY MORNING COMMUTE. SNOW AND ICE WILL MAKE DRIVING DIFFICULT...BUT NOT IMPOSSIBLE ON UNTREATED ROADWAYS. BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ JWD
000 WWUS41 KBOX 020408 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1108 PM EST THU MAR 1 2007 ...A WINTRY MIX WILL AFFECT INTERIOR SOUTHERN NEW ENGLAND OVERNIGHT AND FRIDAY MORNING... NHZ011-012-015-021215- /O.CAN.KBOX.WS.W.0002.000000T0000Z-070302T1700Z/ /O.EXA.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1108 PM EST THU MAR 1 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 12 PM EST FRIDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. SNOW WILL DEVELOP ACROSS SOUTHERN NEW HAMPSHIRE OVERNIGHT. THE SNOW MAY FALL HEAVY FOR A FEW HOURS...BUT IT SHOULD MIX WITH AND CHANGE TO SLEET BY EARLY FRIDAY MORNING. THE SLEET MAY CHANGE TO ALL RAIN BEFORE THE PRECIPITATION COMES TO AN END BY LATE AFTERNOON. TOTAL SNOW AND SLEET ACCUMULATIONS LOOK TO RANGE FROM BETWEEN 3 AND 6 INCHES...WITH THE HIGHER AMOUNTS EXPECTED ACROSS NORTHERN CHESHIRE AND NORTHERN HILLSBOROUGH COUNTIES. MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR. $$ MAZ002>012-014-026-021215- /O.CON.KBOX.WW.Y.0006.000000T0000Z-070302T1700Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... MILFORD...WORCESTER...CAMBRIDGE...AYER 1108 PM EST THU MAR 1 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST FRIDAY. A MIXTURE OF SNOW AND SLEET WILL DEVELOP ALONG AND NORTH OF THE MASSACHUSETTS TURNPIKE OVERNIGHT. THE PRECIPITATION WILL CHANGE TO ALL SLEET BY EARLY MORNING. THE SLEET IS THEN EXPECTED TO CHANGE TO RAIN BY LATE MORNING. TOTAL SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO RANGE FROM BETWEEN 1 AND 4 INCHES. THE HIGHER AMOUNTS SHOULD OCCUR NEAR THE NEW HAMPSHIRE BORDER. MOTORISTS PLANNING TO TRAVEL SHOULD BE PREPARED FOR SLIPPERY ROADS AND ALLOW EXTRA TIME FOR THE MORNING RUSH HOUR. $$ FRANK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 4:55 AM EST, 45 minutes earlier.
Area forecast discussion, Mar 1, 4:55 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
455 AM EST THU MAR 1 2007
.SHORT TERM /TODAY THROUGH FRIDAY/...
WE CONVERTED WINTER STORM WATCHES TO WARNINGS ACRS S NH WHERE
HIGHEST CONFIDENCE OF RECEIVING 6 OF SNOW. THERE IS MORE
UNCERTAINTY OF REACHING WARNING CRITERIA FURTHER S ACRS N MA DUE TO
MIXING CONCERNS SO WATCHES WILL CONTINUE IN THIS REGION TO ALLOW DAY
SHIFT TO EVALUATE 12Z GUIDANCE. WE EXPANDED WATCH AREA EWD ACRS NE
MA WHERE DEEPER COLD AIR HANGS ON INTO FRI MORNING.
FOR TODAY...SUNSHINE WILL GRADUALLY GIVE WAY TO INCREASING MID/HIGH
CLOUDS FROM WEST TO EAST DURING THE AFTERNOON...BUT PRECIP EXPECTED
TO HOLD OFF TIL TONIGHT AS SFC RIDGING HOLDS LOW LEVEL DRY AIR IN
PLACE. MAXES WILL RANGE FROM UPPER 30S TO LOWER 40S.
MODELS ARE IN PRETTY GOOD AGREEMENT WITH SECONDARY LOW DEVT ACRS MID
ATLC REGION TONIGHT AND TRACK OF THIS LOW ACROSS SE NEW ENG DURING
FRI. VERY IMPRESSIVE LOW LEVEL SOUTHERLY JET WITH 80 KTS AT 850 MB
AND 60 KTS AT 950 MB WILL TRANSPORT ANOMALOUSLY HIGH PWATS NWD INTO
REGION WHICH COMBINED WITH STRONG THERMODYNAMIC FORCING WILL RESULT
IN A HEAVY PRECIP EVENT ACRS SNE.
PTYPE WILL BE BIGGEST CHALLENGE WITH THIS STORM AS MILD AIR IN THE
MID LEVELS MOVES NWD INTO REGION. WE FOLLOWED GFS THERMAL PROFILES
AS NAM APPEARED A BIT TOO COLD GIVEN STRONG SOUTHERLY 850 JET AND
STRONG S/SW WINDS AT 700 MB.
MID LEVEL WARMING WILL BE QUICK TO MOVE INTO S AND SW ZONES AFT 06Z
TNGT SO WE EXPECT ONLY A BRIEF PERIOD OF SNOW ACRS N CT/RI AND SE MA
BEFORE A TRANSITION TO SLEET/FZRA THEN RAIN. WE DONT THINK FZRA
WILL BE A BIG CONCERN ACRS CT VLY AS BOUNDARY LAYER WARMS QUICKLY.
ACCUM UP TO AN 1 PSBL ACRS N CT/NW RI BUT NO ACCUM EXPECTED ALONG
THE SOUTH COAST WHERE PRECIP WILL QUICKLY CHANGE TO RAIN.
TRANSITION LINE FROM SNOW TO SLEET WILL GRADUALLY WORK NE ACROSS
CENTRAL AND NORTHERN ZONES LATE TONIGHT INTO FRIDAY MORNING WITH
DEEPER COLD AIR HANGING ON LONGEST ACROSS S NH TO EXTREME NE MA.
THERE MAY ALSO BE A PERIOD OF FZRA ACRS CENTRAL AND N MA BUT WE
THINK THIS IS MORE OF A SNOW TO SLEET TO EVENTUAL RAIN SCAENARIO SO
SIGNIFICANT ICING IS NOT ANTICIPATED AT THIS TIME.
RAIN LINE WILL PROGRESS NWD ACRS MA FRI MORNING INTO THE AFTN WITH
ALL BUT EXTREME N ZONES RISING ABOVE FREEZING ON FRI.
TIMING OF CHANGEOVER WILL BE CRITICAL TO SNOW ACCUM SO AMOUNT OF
SNOW IS UNCERTAIN...BUT HIGHEST AMOUNTS SHOULD BE ACRS S NH TO NORTH
CENTRAL AND NE MA WHICH IS WHY WE EXPANDED WATCHES EWD ACRS NE MA.
EARLY ESTIMATE IS 5-9 ACRS S NH DECREASING TO 2-6 N OF MASS PIKE
WITH 1-2 S OF THE PIKE. FOR BOS WE THINK 1-3 IS PSBL AS SNOW
SHOULD LAST UNTIL ABOUT 12Z FRI BEFORE A CHANGE TO SLEET THEN RAIN.
HEAVIEST PRECIP ON FRI WILL BE ALONG THE SOUTH COAST WHERE STRONG
LOW LEVEL CONVEGENCE AND TREMENDOUS ISENTROPIC LIFT RESULT IN
POTENTIALLY VERY HEAVY RAFL 12-18Z. IN FACT 2+ OF RAIN PSBL NEAR
THE S COAST FRI MORNING WHICH WILL RESULT IN URBAN AND POOR DRAINAGE
FLOODING AND SO WE ISSUED A FLOOD WATCH FOR RI AND SE MA. PRECIP
WILL END AFT 18Z AS DRY SLOT MOVES IN.
WIND ALONG THE COAST IS OTHER CONCERN FOR FRI AND IT LOOKS LIKE A
DEFINITE WIND ADVSY EVENT FOR CAPE/ACK AND THE BLUE HILLS AS SE LOW
LEVEL JET MOVES NE ACRS REGION. IMPRESSIVE PRESSURE FALLS 12-18Z
WILL ENHANCE WIND POTENTIAL. HOWEVER...LOW LEVEL INVERSION SHOULD
PREVENT MIXING OF STRONGEST WINDS ALOFT TO THE SURFACE SO WE EXPECT
ADVSY TO MET IN SUSTAINED WINDS OF 30-35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
...SHOT OF VERY COLD AIR EXPECTED MONDAY NIGHT THROUGH WEDNESDAY...
A MILD WEST TO SOUTHWEST FLOW OF AIR IS EXPECTED BEHIND THE
DEPARTING STORM SYSTEM FRIDAY NIGHT. EXPECTING A PARTLY CLOUDY AND MILD
NIGHT FOR EARLY MARCH. LOWS SHOULD RANGE FROM THE 20S ACROSS THE
HIGH TERRAIN...TO THE LOW TO MID 30S ALONG THE COASTAL PLAIN.
SATURDAY LOOKS TO BE A RATHER MILD DAY. GFS/NAM 2 METER
TEMPERATURES ARE QUITE MILD AT 18Z...AND MANY TIMES WHEN YOU ARE
WELL MIXED YOU CAN ADD 5 TO 7 DEGREES ONTO THESE NUMBERS TO GET YOUR
HIGH TEMPERATURE. THEREFORE...HAVE BUMPED UP GUIDANCE NUMBERS A FEW
DEGREES AND WILL GO FOR HIGHS AROUND 50 ALONG THE I-95
CORRIDOR...WITH 40S IN THE HIGH TERRAIN. MOST OF THE DAY WILL BE
DRY WITH PARTLY TO MOSTLY CLOUDY SKIES. HOWEVER...A BAND OF MID
LEVEL LIFT SHOULD PRODUCE A FEW RAIN SHOWERS SO WILL CONTINUE WITH
THE 30 POPS FOR THE PREVIOUS FORECAST.
A COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY EVENING...
USHERING IN SOME CHILLIER AIR. LOWS SATURDAY NIGHT SHOULD FALL
MAINLY INTO THE 20S...WITH LOWER 30S IN DOWNTOWN BOSTON.
PARTLY SUNNY SKIES ARE EXPECTED ON BOTH SUNDAY AND MONDAY WITH HIGHS
IN THE LOWER 40S ACROSS MOST LOCATIONS...WITH UPPER 30S ACROSS THE
HIGHER TERRAIN.
THE GFS MODEL IS FINALLY COMING AROUND TO WHAT THE
UKMET/ECWMF/CANADIAN MODELS HAVE BEEN ADVERTISING. AN ARCTIC COLD
IS EXPECTED TO MOVE THROUGH THE REGION LATE MONDAY AFTERNOON AND NIGHT.
WILL INCLUDE A 20 POP FOR THE CHANCE OF A FEW SNOW FLURRIES/SNOW
SHOWERS WITH THE FRONT. THE MAIN STORY THOUGH WILL BE THE WELL
BELOW NORMAL TEMPERATURES DESPITE THE GENERALLY DRY WEATHER. HAVE
UNDERCUT MEX GUIDANCE MONDAY NIGHT THROUGH WEDNESDAY WITH THE VERY
COLD AIR EXPECTED FOR EARLY MARCH. HIGHS TUESDAY SHOULD REMAIN IN THE
20S ACROSS MOST LOCATIONS...WITH READINGS POSSIBLY NOT BREAKING 20
ACROSS THE HIGH TERRAIN. LOWS TUESDAY NIGHT WILL BE UNSEASONABLY
COLD. LOWS SHOULD GENERALLY BE IN THE SINGLE DIGITS...TO THE LOWER
TEENS. MAY SEE SOME BELOW ZERO READINGS ACROSS NORTHWEST MA AND
SOUTHWEST NH.
&&
.AVIATION /08Z-06Z/...
CLEAR SKIES WILL GIVE WAY TO INCREASING MID/HI CLOUDS THIS AFTERNOON
WITH CIGS GRADUALLY LOWERING. CIGS WILL LOWER TO 4K FT FROM 23-03Z
TNGT WITH LIGHT SNOW AND MVFR CONDITIONS DEVELOPING AT KBAF/KBDL
TERMINALS 04-06Z.
OUTLOOK 06-12Z...IFR CONDITIONS WILL DEVELOP AS HEAVIER PRECIP MOVES
INTO REGION.
&&
.MARINE...
SHORT TERM...WE ISSUED GALES FOR ALL THE WATERS FOR FRIDAY AS 60 KT
950 MB JET MOVES NE ACRS THE REGION. MILDER AIR OVER COLD SST WILL
RESULT IN STEEP INVERSION SO WE DONT EXPECT THESE WINDS TO MIX DOWN
BUT SUSTAINED E/SE WINDS 30-40 KTS EXPECTED. SEAS WILL BUILD TO
10-13 FT OVER THE OPEN WATERS DURING FRIDAY.
IN THE LONG TERM...HIGH SEAS OVER THE OPEN WATERS OF 8 TO 12 FEET
FRIDAY NIGHT WILL GRADUALLY COME DOWN THIS WEEKEND.
HOWEVER...SOUTHWEST FETCH SHOULD KEEP SEAS ABOVE SCA THRESHOLDS OVER
THE SOUTHERN WATERS. OTHERWISE...AN ARCTIC COLD FRONT WILL BRING
STRONG SCA OR GALE FORCE WIND GUSTS TO THE WATERS MONDAY NIGHT AND
TUESDAY. MAY ALSO SEE FREEZING SPRAY DEVELOP MONDAY NIGHT AND
TUESDAY WITH THE ARCTIC AIR.
&&
.HYDROLOGY...
FLOOD WATCH ISSUED FOR RI/SE MA AS QPF OF 1.5 TO 3 INCHES EXPECTED
WITH 2+ INCHES PSBL IN A 6 HOUR PERIOD FROM 12-18Z. THESE AMOUNTS
ARE CLOSE TO 6 HOUR AND 12 HOUR FLOOD GUIDANCE. URBAN AND POOR
DRAINAGE FLOODING A GOOD BET FRI MORNING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
MAZ017-018-020-021.
WINTER STORM WATCH FROM THIS EVENING THROUGH FRIDAY MORNING
FOR MAZ002>006-008-010-026.
NH...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 12 PM EST
FRIDAY FOR NHZ011-012-015.
RI...FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
RIZ001>007.
MARINE...GALE WARNING FROM 3 PM TO 6 PM EST FRIDAY FOR ANZ231-232-250-
254-255.
&&
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...KJC
MARINE...KJC/FRANK
HYDROLOGY...KJCHazardous weather outlook, Mar 1, 3:57 AM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 357 AM EST THU MAR 1 2007 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-020930- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 357 AM EST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS... NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND... SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TONIGHT THROUGH WEDNESDAY A WINTER STORM WARNING IS IN EFFECT FOR SOUTHERN NEW HAMPSHIRE TONIGHT THROUGH NOON FRIDAY. A WINTER STORM WATCH IS ALSO IN EFFECT FOR THE NORTHERN HALF OF MASSACHUSETTS. PLEASE SEE OUR WINTER STORM WATCHES AND WARNINGS FOR MORE DETAILED INFORMATION. ALONG THE MASSACHUSETTS TURNPIKE INCLUDING THE BOSTON METROPOLITAN AREA...A FEW INCHES OF SNOW IS EXPECTED LATE TONIGHT AND EARLY FRIDAY MORNING...BEFORE A CHANGE TO SLEET AND RAIN. A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED FOR THIS REGION AND THIS IS EXPECTED TO IMPACT THE MORNING RUSH HOUR. A FLOOD WATCH HAS BEEN ISSUED FOR RHODE ISLAND AND A PORTION OF SOUTHEAST MASSACHUSETTS. THIS IS FOR THE POTENTIAL OF SOME URBAN FLOODING FRIDAY MORNING. PLEASE SEE OUR FLOOD WATCH FOR MORE DETAILED INFORMATION. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE CAPE...ISLANDS AS WELL AS THE BLUE HILLS VERY LATE TONIGHT THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SOUTHEAST WINDS OF 30 TO 40 MPH ARE EXPECTED IN THIS REGION. GALE WARNINGS ARE POSTED FOR ALL WATERS ON FRIDAY FOR SUSTAINED EAST TO SOUTHEAST WINDS AT 30 TO 35 KNOTS WITH GUSTS TO 40 KNOTS. IN ADDITION...SEAS MAY APPROACH 15 FEET ACROSS OUR FAR EASTERN AND SOUTHERN OPEN WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 10 PM TONIGHT THROUGH EARLY FRIDAY AFTERNOON. THIS WILL BE FOR SNOW ACCUMULATIONS OF 2 INCHES OR GREATER AND FOR TIMING OF THE EXPECTED TRANSITION TO SLEET AND RAIN. IN ADDITION...ANY REPORTS OF URBAN AND STREET FLOODING ARE REQUESTED. FINALLY...REPORTS OF STRONG WINDS AND ANY DAMAGE FROM THE CAPE AND ISLANDS WOULD BE APPRECIATED. FRANK/KJC
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:18 PM EST | Winter Weather Advisory | BOX | Cheshire, Hillsborough | 23 hr |
Nearby
Winter Storm Warnings in New Hampshire, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.